Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 32, NWS Midland/Odessa, TX

May 10, 2001Andrews County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 10, 2001, 9:45 PM CDT for Andrews County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 10, 2001, 9:45 PM CDT (02:45 UTC)
Expired
May 10, 2001, 10:30 PM CDT
In force
45 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Andrews County, TX

The radar

The Midland/Odessa radar (KMAF), 61 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2001-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2001-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
2900 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 110245
SVRMAF
TXC003-110330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
945 PM CDT THU MAY 10 2001

THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDREWS COUNTY IN NORTHWEST TEXAS

* UNTIL 1030 PM CDT

* AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM OVER ANDREWS...MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...             
  FRANKEL CITY...FLOREY AND ANDREWS.

LARGE HAIL AND WIND GUSTS UP TO 80 MPH CAN BE EXPECTED IN THE WARNED
AREA.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3238 10297 3225 10288 3213 10259 3221 10228
          3250 10222 3251 10262

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:38 PM CDT, 7 minutes earlier.

Area forecast discussion, May 10, 9:38 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
938 PM CDT THU MAY 10 2001

LOCAL SEVERE WX ON GOING IN NW CWFA AS INITIALLY SOUTHEASTWARD
MOVING NON-SEVERE STORMS HAVE INTERACTED WITH A NW MOVING
OUTFLOW BOUNDARY ENHANCING STORM UPDRAFTS AND INFLOW. STORM
INTENSITY IS SLOWLY DIMINISHING...BUT WILL INCLUDE A 20 POP IN
ZONES JUST TO THE S OF STORMS.

.MAF...
TX...NONE.
NM...NONE.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:52 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines53 min
May 11, 3:54 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines66 min
May 11, 5:24 PM CDTSevere Thunderstorm WarningMAFAndrews51 min
May 11, 6:09 PM CDTSevere Thunderstorm WarningMAFGaines66 min
May 11, 6:12 PM CDTSevere Thunderstorm WarningMAFEctor33 min
May 11, 6:47 PM CDTSevere Thunderstorm WarningMAFEctor, Winkler28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.